Imuran and fatigue?

New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

chicagoatc
Regular Member


Date Joined Sep 2006
Total Posts : 133
   Posted 1/23/2008 11:42 AM (GMT -7)   
Hey guys,
  I started Imuran about 8 weeks ago.  I'm still building up my dose but I'm currently at 1 1/2 pills (whatever that dose is) and I'm just feeling yucky.  I'm not really flaring (just mucuous and stuff) but I have been feeling so fatigued.  Kind of lethargic.  I wouldn't even say sleepy because I'm not sleeping all that great but I could just lay around all day.  Making the decision to go to run an errand or something is something I have to think about all day so I can do it.  One more thing that may be contributing is that I'm also just not hungry.  I could go all day and just not eat at all and that would be fine.  I'm working on making myself eat so I'm not sure I could say that's contributing to the fatigue.  The past few days I've been eating at least 2 meals (my mom is visiting!) and still feeling crummy.  Anyone else get this on Imuran?  I hate to want to quit this med because I think it may be helping me but I'm in my last semester of nursing school and can not afford to be sick or tired!  Any advice on how to kick the fatigue or feel better?  Thanks for all your help!
 
Becky
29 years old; diagnosed since 1997 (but I've had it forever)
Current meds:
-Prednisone 10 mg!
-Re-trying Imuran; I'm at 75 mg now.
-Asacol 12/day
-Failed Remicade (8/06-8/07)
-Calcium + Vitamin D(for my steroid-affected bones)
-Buspar and Xanax for anxiety
-Prenatal vitamins (for the extra stuff, not for pregnancy)
 


kb5
Veteran Member


Date Joined Jan 2007
Total Posts : 1015
   Posted 1/23/2008 11:46 AM (GMT -7)   
I too am retrying imuran. I am so fatigued all the time. It helped a little when i started taking the imuran at night. Before i took it about 11 am and by 2 i could hardly move. Now I am still just unable to do my usual. I have no suggestions, sorry, but am interested if anyone else does!
Kelly, 29

Left sided UC diagnosed 1/98 age 19, Pan colitis diagnosed 1/07
Currently on 4x3 Asacol, 15 mg pred, down to 10 mg 1/11/08!
75mg Imuran starting 8/23/07---bumped to 100mg 10/8/07--bumped to 125 11/14/07...
Taken off of Imuran temporarily 1/11/08-back on 1/16/08
Prontonix once daily for acid reflux, zofran twice daily for nausea


Beth75
Veteran Member


Date Joined Jul 2007
Total Posts : 2148
   Posted 1/23/2008 11:51 AM (GMT -7)   
I am tired all the time too and everything feelsl like a huge monumental pain to do, I never felt like this before. I take 200mg of the generic Imuran nightly which helps some but still I don't want to do anything. I am also on a high dose of pred so I wonder how much more tired i'll be when I taper off the steriod???

My GI thinks the pred is what is making my head 'foggy' but I dont' know, I am not as quick witted as I was before at all.
Beth, 32
Major Flare Sept/Oct 07 ~ working on remission almost there
UC dx'd March 2000 (30 cenitmeters as of 2005-proctosigmoiditis)
Azathioprine 200mg 1xday nightly; Calcium and Vit D 500mg 3xday, Multi Vit, Folic Acid 400mg 2xday, Probiotics.
Minimal Change Disease (Kidney Disorder) Diagnosed Sept 2007
Prednisone 60/40mg alt days 1xday, Simvastatin 20mg 1xday, Diovan 160mg 2xday. Potassium 600mg 2xday, Fosomax 70mg 1xweek. MCD may be from hypersensitivty to 5ASA drugs.


tjf
Veteran Member


Date Joined Dec 2005
Total Posts : 3238
   Posted 1/23/2008 12:16 PM (GMT -7)   
Add me to the list of Imuran users tired all the time. I take it before bed in hopes of offsetting some of the exhaustion. Alas it does not work. I do workout regularly and that seems to help a bit. I mean I am in bed at 9:30 lights out and not up again until 7:15. Sometimes I have to physically make myself get up and do stuff. So yes I can relate!
Tabitha (Tab)

100mg Azathioprine, 2 Fibercon, Colazal-9 a day, Acidopholis Pearls, Nexium

http://www.healingwell.com/donate
Co-Moderator UC Forum


Mamas Boys
Veteran Member


Date Joined Oct 2005
Total Posts : 1460
   Posted 1/23/2008 1:54 PM (GMT -7)   
Me too!  I also take it at night so as to try to sleep through most of the side effects.  I'm tired all day, but I force myself to go to the gym every morning because that does seem to help.  But, I still go to bed early because late  nights are just not for me anymore.  It does seem to be better than at the beginning, I don't know if it's because it is actually better or I just got used to it.

KTM


Kelsie
Regular Member


Date Joined Jan 2008
Total Posts : 60
   Posted 1/23/2008 3:49 PM (GMT -7)   
When my teenager was on Imuran, they were TERRIBLY fatigued.  I had a very active teen until then.  No other meds at that time after the pred taper.  Layed around for months, missed a lot of school.  Finally after 7 months they checked the levels, and they were way below therapeutic--like half of the lowest range--so the thinking was that it was the disease that was causing the fatigue, and they increased the Imuran from 100-150mg/day in attempt to get it in therapeutic range.  Went from semi-functioning, to scary weak, and couldn't even get out of bed for 2 weeks.  The whole time on imuran, couldn't concentrate at all--a 4.0 student.  Went off Imuran completely, and in about 4 days was REMARKABLY better.  The GI didn't believe it could be the medication, but we now know it was.  No more imuran for us!  It was about as debilitating as the disease itself.  Now it is Remicade and I have a very active happy teen once again!  Maybe you could try stopping the medication for a few days--they ususally did that for my child with a virus anyway.  They said you could stop for a week to 10 days with no problem, but you may want to check with your GI.
 
Kelsie 

Severin
Regular Member


Date Joined Oct 2007
Total Posts : 320
   Posted 1/24/2008 5:00 PM (GMT -7)   
I'm on 50mg 6-MP twice a day, 7 days a week and since I stopped the prednisone I have been getting the same thing. I'm not REALLY tired per say, just physicaly weak/exhausted all the time. Feel weak as a puppy most of the time. I find it gets rapidly worse after about 1pm in the afternoon. By 4pm I NEED to lie down for an hour or so to regain some strength.
"We are dreamers, shapers, singers and makers..." - Elric, elder Technomage
    - 2xColazide, twice a day; 1x6-mp twice a day; 1xAbatacept 10mg/kg per month;
    - 1xZinc per day, 1xDesert spoon of Metamucil smooth orange 3 times a day;
    - 3xGarlic Oil caps 3 times a day, 7mL Olive Leaf Extract 2 times a day.

New Topic Post Reply Printable Version
Forum Information
Currently it is Monday, February 19, 2018 8:23 AM (GMT -7)
There are a total of 2,930,826 posts in 321,572 threads.
View Active Threads


Who's Online
This forum has 160308 registered members. Please welcome our newest member, bk bhatt.
414 Guest(s), 13 Registered Member(s) are currently online.  Details
notbob, Crispix, countingstarsx, Lapis_29, Kent M., countess18, tcoach1, AJMan, searchinginla, Raleighgirlie, Edsson, yakingmom, iPoop